Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Diagnosed Parkinson. On Syndopa plus. Improvement in muscular movements, having side effects. Should I stop medication?

Hello!Doc my mother aged 72 was diagonised with Parkinsons in the first week of Jan 2013 and since then has been on the drug Syndopa plus.But have been observing that though her muscular movements have improved only slightly there have been adverse side effects like constant constipation ,a feeling of fullness even on having the lightest of the meals,hallucinations,dreaming with wide open eyes . Should the medication be stopped in consultation with our family physician.Your valuable guidance will be helpful in thgis regards
Fri, 8 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics
Neurologist 's  Response
Hi,

Thank you for posting your query.

Syndopa plus is a good medication for treating Parkinson's disease (PD). However, several side effects are also noted. Hallucinations, postural giddiness, nausea and decreased appetite are common.

There are several options at this atage-

1. The dose of syndopa plus may be reduced,

2. The timing of taking syndopa plus may be changed,

3. Syndopa plus may be stopped and replaced with other drugs such as pramipexole and amantadine.

I would suggest you discuss these issues with yur neurologist for the proper guidance.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, my brother is 61 years old and lives in Palm Desert California, works as respiratory therapist, he recently developed some symptoms that were...

Recent questions on  Parkinson

doctor1 MD

my dad is suffering from Parkinson syndrome. he had been taking t syndopa plus125 and now his physician has told him take syndopa CR 125.Is there...

doctor1 MD

I have used skelaxin occasionally. I also have osteoarthritis for which I use a tins unit for pain management. The familial tremor is also in my...

doctor1 MD

dear sir i am from Pakistan. Sir i am under treatment from last 12 years. but doctors can not diagnose my disease. Initially doctor say it is...

doctor1 MD

I’m 63 and in last year have developed an irritating involuntary jerking of my hands: hitting the wrong letters when typing , even deleting by...

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

My father having Parkinson last 15 Years he takes Sandopa 275mg (6tablets) Sandopa c r (5 tablets) Ropark (4tablets) now his Problem is illussion...

doctor1 MD

Im a 75 year old male and have had Parkinsons for 7 years. My eyes have been examined by my opthomologist and are fine. My eyelids keep closing...